×

zbMATH — the first resource for mathematics

Weak solutions for the Levi equation and envelope of holomorphy. (English) Zbl 0744.35015
Given a bounded domain \(\Omega\subset\mathbb{R}^ 3\) and a continuous function \(k\) on \(\Omega\times\mathbb{R}\) the authors consider the so-called Levi equation \[ \begin{split} L(u;k)=(1+u^ 2_ 3)(u_{11}+u_{22})+(u^ 2_ 1+u^ 2_ 2)u_{33}+2(u_ 2-u_ 1u_ 2)u_{13}-\\ -2(u_ 1 +u_ 2u_ 3)u_{23}+k(\cdot ;u)(1+| Du|^ 2)^{3/2}=0,\end{split} \] where \(u_ j=\partial u/\partial x_ j\). This is a quasilinear strongly degenerate elliptic equation. The Dirichlet problem for this equation with \(u=g\) on \(\partial\Omega\) is considered. The solutions under consideration are weak (in the sence of viscosity) solutions. The main result is an existence theorem in the space \(\hbox{Lip}(\overline\Omega)\) of the Lipschitz functions in the case, when \(\partial\Omega\) and \(g\) are of the class \(C^{2,\alpha}\) \((0<\alpha<1)\) and \(\Omega\) is “strictly pseudoconvex”. In the case \(k=0\) it is stated that the result remains true if the function \(g\) is assumed to be continuous. As an application the existence of the envelope of holomorphy for certain compact 2-manifolds is obtained.

MSC:
35J70 Degenerate elliptic equations
35A15 Variational methods applied to PDEs
49L25 Viscosity solutions to Hamilton-Jacobi equations in optimal control and differential games
47F05 General theory of partial differential operators (should also be assigned at least one other classification number in Section 47-XX)
35J65 Nonlinear boundary value problems for linear elliptic equations
32D10 Envelopes of holomorphy
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bedford, E; Gaveau, B, Hypersurfaces with bounded Levi form, Indiana univ. math. J., 27, No. 5, 867-873, (1978) · Zbl 0365.32011
[2] Bedford, E; Gaveau, B, Envelopes of holomorphy of certain 2-spheres in \(C\)^2, Amer. J. math., 105, 975-1009, (1983) · Zbl 0535.32008
[3] \scE. Bedford and W. Klingenberg, On the envelope of holomorphy of a 2-sphere in \(C\)^2, to appear. · Zbl 0736.32009
[4] Bishop, E, Differentiable manifolds in complex Euclidean space, Duke math. J., 32, 1-22, (1965) · Zbl 0154.08501
[5] Evans, L.C, A convergence theorem for solutions of nonlinear second order elliptic equations, Indiana univ. math. J., 27, 875-887, (1978) · Zbl 0408.35037
[6] \scL. C. Evans and J. S. Spruck, Motion of level sets by mean curvature, I, Comm. Pure Appl. Math., in press. · Zbl 0726.53029
[7] Gamelin, T, Uniform algebras, (1969), Englewood Cliffs, NJ · Zbl 0213.40401
[8] Gilbarg, D; Trudinger, N.S, Elliptic partial differential equations of second order, () · Zbl 0691.35001
[9] Ishii, J.H, On uniqueness and existence of viscosity solutions of fully nonlinear second order elliptic PDE’s, 42, 15-45, (1989) · Zbl 0645.35025
[10] Jensen, R, The maximum principle for viscosity solutions of fully nonlinear second order partial differential equations, Arch. rational mech. anal., 101, 1-27, (1988) · Zbl 0708.35019
[11] Lions, P.L, Optimal control of difussion processes and Hamilton-Jacobi-Bellman equations. part 2. viscosity solutions and uniqueness, Comm. partial differential equations, 8, 1229-1276, (1983) · Zbl 0716.49023
[12] Milnor, J, Lectures on the h-cobordism theorem, (1965), Princeton Univ. Press Princeton, NY
[13] Slodkowski, Z, Analytic set-valued functions and spectra, Math. ann., 256, 363-386, (1981) · Zbl 0452.46028
[14] Slodkowski, Z, Local maximum property and q-plurisubharmonic functions in uniform algebras, J. math. anal. appl., 115, 105-130, (1986) · Zbl 0646.46047
[15] Slodkowski, Z, Pseudoconvex classes of functions. I. pseudoconcave and pseudoconvex sets, Pacific J. math., 134, 343-376, (1988) · Zbl 0693.31006
[16] Tomassini, G, Geometric properties of solutions of the Levi equation, Ann. mat. pura appl., 152, 331-344, (1988), (4) · Zbl 0681.35017
[17] \scG. Tomassini, Nonlinear equations related to the Levi form, Rend. Circ. Mat. Palermo, in press. · Zbl 0836.35056
[18] Vladimirov, S.V, Methods of the theory of functions of several complex variables, (1966), MIT Press Cambridge, MA
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.